Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 4, 2021, 7:07 PM CDT for Walthall County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 4, 2021, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
County Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WWUS84 KLIX 050007
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
707 PM CDT Sun Jul 4 2021
MSZ070-071-050045-
Pike-Walthall-
707 PM CDT Sun Jul 4 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...
At 707 PM CDT, a strong thunderstorm was located near Tylertown, or
11 miles southwest of Kokomo, moving northwest at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tylertown and Salem.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3118 9003 3117 9000 3114 9000 3113 8998
3100 9003 3100 9032 3118 9032 3127 9004
TIME...MOT...LOC 0007Z 145DEG 7KT 3106 9010
$$
KLGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:37 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 4, 3:37 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 337 PM CDT Sun Jul 4 2021 .SHORT TERM (Tonight through Tuesday Night)...A broad upper level low will be the primary driver of the short term forecast period. In the low levels, a weak boundary over the area will dissipate tonight and the pattern will be largely driven by the seabreeze cycle with convection forming offshore in the late overnight and early morning hours and then pushing inland with the seabreeze front through the late morning and afternoon hours. The convection should then dissipate in the early evening hours as daytime heating and overall instability values wane. In terms of the overall POP, the amount of atmospheric moisture as measured by precipitable water values will be the main driver of convective coverage. Lower precipitable water values of 1.5 to 2 inches today have limited overall convective development with isolated to widely scattered convection occurring this afternoon. This convection should quickly die off this evening, and conditions look favorable for Independence Day festivities. Precipitable water values should increase tomorrow with most locations exceeding 2 inches by the afternoon hours. As a result, convective coverage will be higher with POP values forecast in the 60 to 80 percent range. Storm motion will remain rather slow and rainfall rates could be near 2 inches per hour, so some localized street flooding issues could develop at times. The rain chances will turn more scattered at 30 to 50 percent by Tuesday night as instability values decrease with the loss of daytime heating. Similar conditions are expected on Tuesday as precipitable water values remain over 2 inches. Temperatures should be near average with highs near 90 and lows in the 70s. .LONG TERM (Wednesday through Saturday Night)...A similar pattern as observed on Monday and Tuesday will continue through Wednesday and Thursday as a broad and weak upper level trough axis lingers across the Gulf South. A lack of strong low level synoptic features will keep the convection driven by the seabreeze cycle, and precipitable water values will remain in excess of 2 inches. As a result, scattered to numerous showers and thunderstorms and POP values of 50 to 70 percent are forecast each day. Storm motion will remain limited, so localized flooding will continue to be possible as rainfall rates could exceed of 2 inches per hour. A broad and weak trough will linger over the area on Friday and Saturday, but slightly drier air in the mid-levels may move in from the south. This could reduce precipitable water values to below 2 inches, and overall convective potential should decrease to between 40 and 60 percent. The diurnal seabreeze cycle will continue to drive the convective pattern with POP peaking in the afternoon and dropping to a minimum over land areas during the overnight hours. Temperatures will be little changed and near average. && .AVIATION...The 00z TAF should indicate the potential for another period of low stratus and a mix of MVFR and IFR conditions at the terminals between 10z and 14z tomorrow. Outside of this low stratus event, prevailing VFR conditions are expected. However, convection will once again be possible after 15z tomorrow. This will be reflected with prevailing VCTS wording at the terminals during the afternoon hours. PG && .MARINE...A slight tightening of the pressure gradient over the open Gulf waters tonight through tomorrow will likely keep winds elevated at between 15 and 20 knots. The gradient should decrease by Tuesday and a return to prevailing onshore flow of around 10 knots is expected for the remainder of the week. Although winds will be calmer on Tuesday and Wednesday, a swell train emanating from Tropical Storm Elsa in the far eastern Gulf could produce higher seas of up to 6 feet and a longer period of up to 10 seconds during that time frame. Conditions should improve by Thursday as the tropical system moves inland. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 90 72 86 / 10 60 50 80 BTR 73 90 74 87 / 20 70 60 90 ASD 74 88 74 87 / 20 80 70 80 MSY 75 87 75 87 / 30 80 70 90 GPT 75 86 74 85 / 30 70 70 80 PQL 73 87 73 87 / 20 70 70 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && PG
In the hours before
Special weather statement, Jul 4, 5:43 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service New Orleans LA 543 PM CDT Sun Jul 4 2021 LAZ046-049-056-042315- Iberville-Ascension-Assumption- 543 PM CDT Sun Jul 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASCENSION... SOUTHEASTERN IBERVILLE AND NORTH CENTRAL ASSUMPTION PARISHES... At 542 PM CDT, a strong thunderstorm was located near Belle Rose, or 7 miles southwest of Donaldsonville. The storm is moving slowly northward. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Donaldsonville, St. Gabriel, White Castle, Paincourtville, Belle Rose and Carville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3003 9096 2995 9112 3014 9123 3024 9108 TIME...MOT...LOC 2242Z 149DEG 3KT 3005 9111 LN
Special weather statement, Jul 4, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
707 PM CDT Sun Jul 4 2021
MSZ070-071-050045-
Pike-Walthall-
707 PM CDT Sun Jul 4 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...
At 707 PM CDT, a strong thunderstorm was located near Tylertown, or
11 miles southwest of Kokomo, moving northwest at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tylertown and Salem.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3118 9003 3117 9000 3114 9000 3113 8998
3100 9003 3100 9032 3118 9032 3127 9004
TIME...MOT...LOC 0007Z 145DEG 7KT 3106 9010
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:38 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 88 min |
| Jul 5, 4:43 AM CDT | Areal Flood Advisory | LIX | Saint Charles | 86 min |
| Jul 5, 6:48 AM CDT | Areal Flood Advisory | LIX | Lafourche, Terrebonne | 61 min |
| Jul 5, 3:15 PM CDT | Areal Flood Advisory | LIX | Jefferson, Saint Charles | 89 min |
| Jul 4, 7:12 PM CDT | Special Weather Statement | LIX | Pearl River | 48 min |
| Jul 4, 7:20 PM CDT | Special Weather Statement | LIX | Pearl River | 40 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.